MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0406
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the first returned ruby coil lp revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the kink observed near the mid-joint.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with resistance.Then, the ruby coil lp was advanced through the rest of the introducer sheath without an issue.Further evaluation revealed additional pusher assembly kinks.This damage was likely incidental to the reported complaint.Evaluation of the second returned ruby coil lp revealed that the pusher assembly had multiple kinks and was fractured, the pusher assembly mid-joint was retracted through the introducer sheath friction lock, the introducer sheath was stretched and fractured on the pusher assembly, and the embolization coil was detached from the pusher assembly.Due to the return damage, the reported complaint could not be confirmed, and the root cause could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-02707.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in a branch off the ovarian vein using ruby coil lps.During the procedure, two ruby coil lps would not advance at all past their initial positions within their introducer sheaths.Therefore, the ruby coil lps were removed.The procedure was completed using additional ruby coil lps.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the first returned ruby coil lp revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the kink observed near the mid-joint.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with resistance.Then, the ruby coil lp was advanced through the rest of the introducer sheath without an issue.Further evaluation revealed additional pusher assembly kinks.This damage was likely incidental to the reported complaint.Evaluation of the second returned ruby coil lp revealed that the pusher assembly had multiple kinks and was fractured, the pusher assembly mid-joint was retracted through the introducer sheath friction lock, the introducer sheath was stretched and fractured on the pusher assembly, and the embolization coil was detached from the pusher assembly.Due to the return damage, the reported complaint could not be confirmed, and the root cause could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12901456
Report Number3005168196-2021-02707
Device Sequence Number3948344
Product Code HCG
UDI-Device Identifier00815948021808
UDI-Public00815948021808
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2025
Device Model NumberRBYLP0406
Device Catalogue NumberRBYLP0406
Device Lot NumberF99995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2021
Initial Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age15 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005